Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Sep 6, 2021, 5:53 PM EDT for Brevard County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2021, 5:53 PM EDT (21:53 UTC)
- Expired
- Sep 6, 2021, 7:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Melbourne, FL
- Hail
- 0.00 in
- Wind
- 40
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 39 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 9.9 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
905
WWUS82 KMLB 062153
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
553 PM EDT Mon Sep 6 2021
FLZ041-045>047-141-147-062300-
Southern Brevard County FL-Coastal Volusia FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
553 PM EDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of southeastern
Seminole, northern Brevard, eastern Orange and southeastern Volusia
Counties through 700 PM EDT...
At 553 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Chuluota to near Patrick Air
Force Base. Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2839 8056 2834 8057 2824 8056 2823 8060
2834 8086 2835 8086 2835 8088 2870 8109
2883 8099 2883 8073 2852 8052 2846 8049
TIME...MOT...LOC 2153Z 243DEG 11KT 2867 8099 2827 8058
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
SmithWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Sep 6, 4:06 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 6, 4:06 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 406 PM EDT Mon Sep 6 2021 .DISCUSSION... Currently-Tomorrow... High pressure has nudged slightly westward south of the Florida coast which has allowed winds to switch onshore on the eastern Florida coast. As a result, the east coast sea breeze has began pushing inland which will collide with the west coast sea breeze and outflow boundaries. Radar imagery shows isolated showers and storms across the region, mainly south of Orlando and across the western interior of east-central Florida. Precipitation is expected to increase in coverage through this afternoon as sea breeze and outflow boundary collisions occur. The best chance for rain will remain along and west of I-95, as well as, south of Orlando. Any strong storms that develop this afternoon will have the potential to produce wind gusts of 40-50mph, frequent cloud-to-ground lighting, heavy rainfall, and flooding over low-lying areas and where training of storms occur. Showers and storms will diminish shortly after sunset as the region dries out overnight. Low temperatures will reach the low- to-mid 70s. Rain chances will begin an increasing trend on Tuesday as moisture from a potential tropical wave over the Gulf of Mexico advects into the region through much of the week. Scattered-to-numerous diurnally enhanced showers and storms are expected by the afternoon hours with the best chance for rain forecast over the interior and locations north of the Treasure Coast. Highs will remain consistent as well with temperatures in the low 90s. Wednesday-Saturday (previous discussion)... A mid level disturbance lifting northward over the central Gulf will eventually become absorbed by a trough building southward across the eastern U.S. into late week. This trough will push a weak boundary through the southeast states and toward FL by Friday. Scattered to numerous storms forecast for mid week, with increasing SW surface and steering flow. Within this complex pattern, some slow tropical development could occur over the N/E Gulf of Mexico midweek or even over the Atlantic between NE FL and the Carolinas late this week as an area of low-mid level vorticity lifts NE. At this time, any potential impacts to east- central Florida would favor increased moisture and may prompt rain chances to be raised above the climo 40-50 POPs currently depicted for Fri/Sat. Temps remaining near to slightly above climo, with highs in the lower 90s and lows in the lower-mid 70s. Hazardous beach conditions will continue through late week as long period swells from distant Hurricane Larry gradually increase. These swells will prompt continuation of high risk of strong/life- threatening rip currents, with surf heights peaking Friday. Sunday...Lowering deep layer moisture as upper/surface low pressure system departs/lifts far NE of the area. POPs trending to or below climo, especially northern half of CWA. Max temps near 90, with lows in lower-mid 70s. && .AVIATION... As the afternoon progresses, the east coast sea breeze will collide with the advancing west coast sea breeze along the interior counties of our CWA. SHRA/TSRA will develop and will push to the east through early evening. All coastal terminals (DAB- SUA)as well as SFB-MCO-ISM are expected to be impacted by these storms which could produce occasional lightning strikes, gusts up to around 30 kt and brief reduction to visibilities due to heavy rain. As these either dissipate or move away, VFR conditions will return and prevail for the rest of the night into Tue early afternoon. && .MARINE... Currently-Tomorrow... Winds will shift back offshore overnight with westerly winds of 5-10kts building seas to 2-3ft. Winds will shift from the south-southwest by Tuesday afternoon with winds around 5-10kts building seas to 2-3ft and a swell period of 14-17 seconds. Afternoon thunderstorms are possible before decreasing in coverage overnight. Wednesday-Friday (previous discussion)... W/SW flow 5-10 kt will persist mid-late week. Sea breeze formation expected Wednesday, then less likely Thu/Fri as offshore boundary layer flow increases. Long period swells continue, with swells gradually building 3-5 ft Wed. 4-6 ft Thu and peaking 5-7 ft Fri. Low chance for tropical development over the N/E Gulf of Mexico midweek or over the Atlantic between NE FL and the Carolinas late week as a complex low level disturbance and upper level trough move across the SE US. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 92 74 91 / 30 60 20 50 MCO 76 93 75 93 / 20 60 10 60 MLB 76 90 74 91 / 40 60 20 50 VRB 73 91 74 91 / 30 50 10 50 LEE 76 92 76 92 / 20 60 10 60 SFB 75 93 75 93 / 20 60 20 60 ORL 75 92 75 92 / 20 60 10 60 FPR 74 90 73 91 / 30 40 10 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Fehling/Combs/Negron
Hazardous weather outlook, Sep 6, 10:58 AM EDT, 6 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1058 AM EDT Mon Sep 6 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-070200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1058 AM EDT Mon Sep 6 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated to scattered storms will develop along the inland moving sea breeze boundaries across central Florida through this afternoon. Greatest storm coverage is expected near to just east of the I-4 corridor and across the interior of east central Florida where sea breeze and outflow boundary collisions are favored to occur. Storms will generally move toward the east up to 10 to 15 mph with some of this activity pushing back toward the coast and offshore through early this evening. A few stronger storms will be capable of producing frequent lightning strikes, gusty winds up to 40 to 50 mph, small hail, and torrential downpours. .FLOOD IMPACT... Locally heavy rainfall of 1 to 3 inches in a short period of time will occur with some of the slower moving storms this afternoon and early evening. This will cause minor standing water issues along roadways and poor drainage areas. .RIP CURRENT IMPACT... There is a Moderate risk of life-threatening rip currents at all central Florida Atlantic beaches. Always swim within sight of a life guard and never enter the surf alone. .MARINE THUNDERSTORM GUST IMPACT... Isolated storms will initially form along the developing east coast sea breeze early this afternoon and then increase in coverage across the interior as this boundary pushes inland and collides with the west coast sea breeze west of I-95. A few stronger storms will be capable of producing gusty winds around 35 to 40 knots over inland lakes through late afternoon, and as some of this activity pushes back toward the coast and offshore through early this evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Scattered to numerous afternoon showers and storms are expected tomorrow through late week. Frequent lightning, gusty winds, and minor flooding from torrential downpours will be possible with a few stronger storms each day. A High risk of dangerous rip currents is expected to develop tomorrow and continue into late week, as long period swells from distant Major Hurricane Larry propagate into the surf zone. This may lead also lead to a period of poor to hazardous small craft boating conditions late this week. Additionally, there is a low chance for tropical development as a weak disturbance moves from the northern/eastern Gulf of Mexico mid-week, to the Atlantic, offshore northeast Florida by late week. At this time, the greatest potential threat from this system to east central Florida would be an increase in rain coverage and totals toward late week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Fehling
In the hours before
Special weather statement, Sep 6, 5:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
553 PM EDT Mon Sep 6 2021
FLZ041-045>047-141-147-062300-
Southern Brevard County FL-Coastal Volusia FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
553 PM EDT Mon Sep 6 2021
...Strong thunderstorms will impact portions of southeastern
Seminole, northern Brevard, eastern Orange and southeastern Volusia
Counties through 700 PM EDT...
At 553 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Chuluota to near Patrick Air
Force Base. Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2839 8056 2834 8057 2824 8056 2823 8060
2834 8086 2835 8086 2835 8088 2870 8109
2883 8099 2883 8073 2852 8052 2846 8049
TIME...MOT...LOC 2153Z 243DEG 11KT 2867 8099 2827 8058
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:27 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola, Seminole | 93 min |
| Sep 6, 5:50 PM EDT | Special Marine Warning | MLB | 115 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.